MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. IV ADMINISTRATION SET; SET, ADMINISTRATION, INTRA

B. BRAUN MEDICAL INC. IV ADMINISTRATION SET; SET, ADMINISTRATION, INTRA
Catalog Number 490368
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report # (b)(4).One used iv administration set was received for evaluation.Packaging returned with the set indicated the reported lot number.The set was subjected to leakage testing according to our internal specification.During this testing, leakage was observed at the bonded joint between the stopcock and manifold connection.A potential cause identified was that insufficient solvent in combination with an incomplete insertion of the stopcock may have been applied at this joint during the manual assembly of the set.No adverse quality trends of this nature were identified during the complaint review process for the reported catalog number or lot number.However, bbmi has shared this reported event with all applicable supervisors and personnel involved with the manufacturing and inspection of this product to ensure awareness of this event and failure mode reported from the field.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or nonconformances of this nature.If additional pertinent information becomes available, a follow-up report will be filed.Note: this case is being filed retrospectively as a result of a review of recent customer complaint information.Based on additional information and details provided in another complaint case, it was determined that this case is reportable in accordance with the requirements of 21 cfr 803.B.Braun has conducted a retrospective review for all complaints of a similar nature in accordance with internal procedure (b)(4).
 
Event or Problem Description
As reported by the user facility: event # 2: reports that after priming the iv tubing the roller clamp is closed.However, the tubing continued to flow from the triple stopcock area of the set to the luer lock ending.Therefore, the set was not completely primed.

Brand Name
IV ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key6112792
Report Number2523676-2016-00728
Device Sequence Number1168729
Product Code FPA
UDI-Device Identifier04046964669927
UDI-Public(01)04046964669927(17)170131(10)0061419942
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K111016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/08/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Catalogue Number490368
Device Lot Number0061419942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2015
Initial Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1